Review: could Metformin hydrochloride cause Tinnitus?
Summary: Tinnitus is found among people who take Metformin hydrochloride, especially for people who are male, 60+ old, have been taking the drug for 5 - 10 years, also take medication Aspirin, and have Diabetes mellitus.
We study 12,761 people who have side effects while taking Metformin hydrochloride from FDA and social media. Among them, 30 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Metformin hydrochloride and have Tinnitus >>>
Metformin hydrochloride has active ingredients of metformin hydrochloride. It is often used in diabetes. (latest outcomes from Metformin hydrochloride 14,605 users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, osteoporosis, high blood cholesterol, stress and anxiety.(view latest reports from 19,391 patients)
On Nov, 25, 2014: 12,759 people reported to have side effects when taking Metformin hydrochloride. Among them, 33 people (0.26%) have Tinnitus.
Time on Metformin hydrochloride when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Metformin hydrochloride * :
Age of people who have Tinnitus when taking Metformin hydrochloride * :
Severity of Tinnitus when taking Metformin hydrochloride ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Diabetes mellitus (13 people, 39.39%)
- Hypertension (10 people, 30.30%)
- Type 2 diabetes mellitus (5 people, 15.15%)
- Diabetes mellitus non-insulin-dependent (5 people, 15.15%)
- Hyperchlorhydria (3 people, 9.09%)
Top co-used drugs for these people * :
- Aspirin (9 people, 27.27%)
- Lexapro (6 people, 18.18%)
- Actos (5 people, 15.15%)
- Digoxin (5 people, 15.15%)
- Coreg (5 people, 15.15%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tinnitus while taking Metformin Hydrochloride?
You are not alone! Join a mobile support group:
- support group for people who take Metformin hydrochloride and have Tinnitus
- support group for people who take Metformin hydrochloride
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I have ringing in the ears. is there anyway of getting rid of it?
I feel this tinnitus was induced from my taking the norgesic forte, that I no longer take for tension headaches. But I do take over the counter aspirin. Can the tinnitus ever go away?
- Nimotop for curing tinnitus?
i have tinnitus and the doctor is giving me nimotop 30 mg is this good?
- Can this medication cause the ears to ring?
I developed tinnitus about one year ago. I understand that there is no cure for it. I'm researching it myself. I'm also in a research program that requires me to wear small ear generators. It doesn't seem to help at this time.
- What drugs cause male breast enlargement (2 answers)
At age 62 breast seam to enlarge over the last two years
- How to deal with low blood pressure caused by metformin
I was on Accupril 5 mg for more than 10 years with little or no side effects. I was diagnosed with early Type 2 diabetes and the doctor prescribed Metformin 500 mg 2 tablets a day. After about 3 months, the blood pressure was too low 88 Sistolic 45 diastolic and suffered syncope.
I reduced Accupril until I am completely off Accupril. Still the BP was too low and I then reduced Metformin to one tab a day. The BP came back and gradually became too high , i.e., 150/92. I have to put Accupril back on at 5/2 mg then 5/4 mg then finally at 5/8 mg. This seems to be optimal but the Blood Sugar is at just above 100, sometimes 106. I wish to increase Metformin back to 2 a day but afraid Bp will become too low.
Any input would be appreciated.
More questions for: Metformin hydrochloride, Tinnitus
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Hair loss with metformin hydrochloride usage
I have been taking the drug Metformin Hydrochloride for about 5 months and definitely find that I am losing hair which is a problem I have never experienced. Always had the healthiest hair, no problems. Well, I am finding that I am losing lair significantly and feel that the manufacturer of this drug should post that this is a side effect as so many have been complaining of the same side effect. I also began having problems with my teeth and always prided myself of having great teeth with no problems. I also understand that if there is a deficiency of Vitamin B12 that this together with taking this drug can cause these issues of hair loss and mouth/teeth problems. Again; I feel this should be totally and more readily informed to anyone taking this drug. I don't feel that anyone should have to give up things important to them to maintain a healthy way of living...I am going to see my physician and discuss what other options that may exist as I am not feeling very comfortable with this drug and the side effects I am experiencing.
- Ranexa and erectile dysfunction
I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Victoza and liver cancer (cholangiocarcinoma)
My husband was recently diagnosed with stage 4 liver cancer after taking Victoza for several years. The doctor discontinued the Victoza when the cancer was diagnosed but he actually started feeling better after he stopped it until the cancer started progressing. Since cholangiocarcinoma nd pancreatic cancer are similar, is there a link between Victoza and cholangiocarcinoma?
More reviews for: Metformin hydrochloride, Tinnitus
Comments from related drug studies (Check your drugs):
- Have ringing in the ears and feel that it could not be because of sound it must be because of something else. It is to high it must be of the medicne I eat. Have even ringing in the left ear but very high in my righ. Same type of sound on both sides of the ears ringing sound. Help please?
What me ...
- I stop pradaxa a week before having pain shot for lower back pain. I have no pain or weakness for about a week after going back on pradaxa. This has happended three times now. Can't say for sure the pradaxa is the cause or if that is the amount of time the pain shot last.
- I had some hair thinning over the past 10+ years and was told it was due to HBP and medications. Since taking phentermine and topiramate for weight loss along with the other meds hair loss has tripled at a radical rate. I stopped taking topiramate about a month ago and still the hair keeps falling ...
- I have no ear wax. My ears stop producing wax 4 years ago after a bad case of itching, and after using prescription ear drops and going to the doctor biweekly for a month to let doctor squirt a puff of powder in each ear. After all of this no more ear wax, and I woke up with left ear stopped up, and ...
- I had a radiation treatment 2 summers ago to stop the function of my thyroid due to Grave's dis ease (HYPERTHYROIDISM). I went from brand name synthroidown to a generic version they was switched by my doctor to Tirosint in June 2014. I noticed mild dizziness only occasionally until about a month ago ...
More related studies for: Metformin hydrochloride, Tinnitus
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.